Alert archive / Nebraska / Special Weather Statements in 2010
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Oct 23, 2010, 10:29 PM CDT for Valley County, Nebraska. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 23, 2010, 10:29 PM CDT (03:29 UTC)
- Expired
- Oct 23, 2010, 11:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Hastings, NE
County Valley County, NE
The radar
The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 10:50 PM CDT | HAIL 0.88 | 6 W Elyria, NE | DELAYED REPORT OF NICKEL SIZE HAIL FROM SATURDAY NIGHT STORM. TIME ESTIMATED FROM RADAR DATA. |
| Oct 23, 11:00 PM CDT | HAIL 1 | 9 W Elyria, NE | PILES OF HAIL ARE STILL ON THE GROUND MORE THAN 18 HOURS AFTER THE HAIL ORIGINALLY FELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
084
WWUS83 KGID 240329
SPSGID
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1029 PM CDT SAT OCT 23 2010
NEZ039-240415-
VALLEY NE-
1029 PM CDT SAT OCT 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VALLEY COUNTY UNTIL
1115 PM CDT...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF BURWELL...OR 14 MILES WEST OF
ORD...MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ELYRIA...
FORT HARTSUFF STATE PARK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4162 9892 4151 9921 4173 9922 4174 9921
4174 9898
TIME...MOT...LOC 0328Z 249DEG 2KT 4168 9917
$$
HEINLEINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Oct 23, 7:06 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Oct 23, 7:06 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 706 PM CDT SAT OCT 23 2010 .AVIATION...00Z KGRI TAF. MAIN ISSUE WILL BE CEILINGS. AS THE UPPER LOW OFF TO THE WEST SLOWLY MIGRATES EAST...CEILINGS COULD FALL INTO MVFR. SOUNDINGS ALSO APPEAR A LITTLE MOIST IN THE LOWER LEVELS...SO SOME REDUCED VISIBILITY IS POSSIBLE WITH DECREASING WIND SPEEDS...BUT WIND WILL BE PRIMARILY FROM THE NORTHWEST...SO NOT LOOKING FOR ANY BIG DROP IN VISIBILITY. && .PREV DISCUSSION... /ISSUED 555 PM CDT SAT OCT 23 2010/ DISCUSSION...UPDATED THE FORECAST FOR A DIFFERENT ORIENTATION OF CHANCES FOR PRECIPITATION. LOOKS LIKE THE BEST SHOT FOR ANY PRECIPITATION IS IN ASSOCIATION WITH THE MID-UPPER LOW TO THE WEST IN THE LBF CWA. STILL A LITTLE INSTABILITY THIS EVENING SO PUT SOME ISOLATED THUNDER IN THERE...AND TOOK OUT CHANCES OF ANY PRECIPITATION IN THE EASTERN CWA...AND ALSO ANY MENTION OF SEVERE OR STRONG STORMS IN THE HWO. INSTABILITY AND SHEAR LOOKED QUITE WEAK TO BEGIN WITH IN THIS AREA. ADJUSTED THE SKY COVER GRIDS A BIT AS WE ARE IN SOME TEMPORARY CLEARING FOR MUCH OF THE CWA THIS EVENING. PREV DISCUSSION... /ISSUED 141 PM CDT SAT OCT 23 2010/ SHORT TERM...THIS EVENING THROUGH SUNDAY NIGHT. THE PRIMARY FORECAST CONCERN WILL CENTER AROUND THE CLOSED OFF LOW PRESSURE SYSTEM THAT IS SLOWLY WORKING ITS WAY EAST NORTHEAST ACROSS NEBRASKA. AS OF EARLY THIS AFTERNOON...THE LOW WAS CENTERED JUST WEST OF OUR CWA...BUT WILL MAKE ITS WAY TO NEAR SIOUX FALLS SOUTH DAKOTA BY EARLY SUNDAY MORNING. THIS TRACK PLACES MOST OF OUR CWA...ESPECIALLY SOUTHERN AND EASTERN ZONES IN THE DRY SLOT THIS AFTERNOON...WHICH WILL RESULT IN MORE SUNSHINE. HOWEVER...THIS SUNSHINE COULD ALSO ACT TO DESTABILIZE THE ATMOSPHERE BY LATER THIS AFTERNOON AND THE QUESTION WILL BE HOW MUCH MOISTURE WILL BE LEFT IN THE AREA FOR THUNDERSTORMS BY THAT TIME. IT CURRENTLY APPEARS THAT THE BETTER LOW LEVEL MOISTURE WILL SLIDE EAST TO AROUND THE MISSOURI RIVER INTO WESTERN IOWA BY LATE THIS AFTERNOON. THEREFORE...THUNDERSTORMS SEEM UNLIKELY ACROSS OUR CWA THIS AFTERNOON DUE TO LIMITED MOISTURE. HOWEVER...WILL CONTINUE TO CARRY SLIGHT POPS ACROSS NORTHERN AND EASTERN ZONES DUE TO THE STRONG DYNAMICS ASSOCIATED WITH THIS LOW PRESSURE SYSTEM THAT MAY STILL BE ENOUGH TO KICK OFF SOME ISOLATED THUNDERSTORMS RIGHT NEAR THE LOW AS IT TRACKS ACROSS OUR AREA. THE LOW PRESSURE SYSTEM SHOULD BE FAR ENOUGH REMOVED TO OUR NORTHWEST BY SUNDAY TO MAKE FOR A DRY DAY ACROSS OUR CWA...WHICH WILL PERSIST INTO SUNDAY NIGHT. HIGH TEMPERATURES ON SUNDAY WILL REMAIN ABOVE NORMAL AND RANGE FROM THE MID 60S OVER NORTHWEST ZONES TO THE LOWER 70S ACROSS SOUTHEASTERN ZONES. LONG TERM...12Z MONDAY THROUGH SATURDAY. THE MAIN ISSUE WILL INITIALLY BE THE CHANCE OF RAIN MONDAY INTO PERHAPS TUESDAY. A LARGE LOW OFF THE COAST OF BRITISH COLUMBIA WILL SEND A WAVE TOWARDS THE CENTRAL UNITED STATES THAT WILL ARRIVE ON MONDAY. THE WAVE WILL ALSO PUSH A COLD FRONT ACROSS THE CENTRAL PLAINS THAT WILL PASS ACROSS THE FORECAST AREA BY MONDAY EVENING. LARGE SCALE FORCING WITH THIS SYSTEM LOOKS GOOD WITH DEEP VERTICAL MOTION BEING GENERATED BY BOTH THE 12Z NAM AND GFS. THE MOST PERSISTENT FORCING AND DEEPER MOISTURE WILL GENERALLY RESIDE ACROSS SOUTH CENTRAL NEBRASKA...SO HAVE BOOSTED POPS TO NEAR 50 PERCENT IN NORTHERN PORTIONS OF THE FORECAST AREA...AND THEN TAPERED THEM TO 20 PERCENT IN THE SOUTH. DIFFERENCES BEGIN TO ARISE BETWEEN THE GFS AND NAM MONDAY NIGHT INTO TUESDAY. THE GFS MOVES THE SYSTEM TOWARDS NORTHERN MINNESOTA ON TUESDAY...WHILE THE NAM REMAINS SLOWER AND FARTHER SOUTH WITH THE SURFACE LOW. HAVE OPTED TO GO A BIT CLOSER TO THE GFS FOR NOW WHICH IS MORE IN LINE WITH THE THINKING FROM HPC FOR THIS SYSTEM. THIS WILL KEEP THE PRECIP CHANCES MAINLY NORTH OF THE FORECAST AREA ON TUESDAY. HAVE BOOSTED WINDS IN THE GRIDS FOR TUESDAY DUE TO THE TIGHT SURFACE PRESSURE GRADIENT THAT REMAINS IN THE REGION. IF THE NAM SOLUTION WHICH KEEPS THE LOW FARTHER SOUTH TURNS OUT TO BE MORE CORRECT...WINDS WILL HAVE TO BE INCREASED EVER MORE. A REINFORCING SHOT OF COLDER AIR DROPS INTO THE CENTRAL AND NORTHERN PLAINS BEHIND THE LOW TUESDAY NIGHT...WHICH LINGERS INTO WEDNESDAY. TEMPERATURES SHOULD BEGIN TO MODERATE TOWARDS THE END OF THE WEEK AS A RIDGE ACROSS THE WESTERN UNITED STATES MIGRATES EAST. THIS WILL BRING BUILDING HEIGHTS WITH GRADUALLY WARMING AIR. IT WILL ALSO STAY DRY INTO SATURDAY...HOWEVER THERE ARE SOME SIGNS THE NEXT SYSTEM COULD BEGIN TO MOVE TOWARDS THE AREA ON HALLOWEEN...WHICH IS JUST OUTSIDE OF THIS FORECAST PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...HEINLEIN
Hazardous weather outlook, Oct 23, 5:31 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 531 PM CDT SAT OCT 23 2010 CORRECTED FOR AREAL DESCRIPTIONS NEZ039-040-046-047-060>062-072>074-082-083-241230- VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN- 531 PM CDT SAT OCT 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA NORTHWEST OF A LINE FROM BEAVER CITY TO KEARNEY TO GREELEY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TUESDAY WILL BE WINDY. SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS OVER 40 MPH QUITE POSSIBLE. LOCATIONS NORTH OF INTERSTATE 80 WILL LIKELY BE WHERE THE WINDIEST CONDITIONS OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ041-048-049-063-064-075>077-084>087-241230- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- HAMILTON-YORK-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS- THAYER- 531 PM CDT SAT OCT 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA SOUTHEAST OF A LINE FROM BEAVER CITY TO KEARNEY TO GREELEY AND FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TUESDAY WILL BE WINDY. SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS OVER 40 MPH QUITE POSSIBLE. LOCATIONS NORTH OF INTERSTATE 80 WILL LIKELY BE WHERE THE WINDIEST CONDITIONS OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
In the hours before
Special weather statement, Oct 23, 10:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1029 PM CDT SAT OCT 23 2010
NEZ039-240415-
VALLEY NE-
1029 PM CDT SAT OCT 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VALLEY COUNTY UNTIL
1115 PM CDT...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF BURWELL...OR 14 MILES WEST OF
ORD...MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ELYRIA...
FORT HARTSUFF STATE PARK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4162 9892 4151 9921 4173 9922 4174 9921
4174 9898
TIME...MOT...LOC 0328Z 249DEG 2KT 4168 9917
HEINLEINThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 10:38 PM CDT | Severe Thunderstorm Warning | GID | Valley | 52 min |
| Oct 23, 11:30 PM CDT | Special Weather Statement | GID | Valley | 30 min |
| Oct 24, 12:11 AM CDT | Special Weather Statement | GID | Valley | 49 min |
Nearby
Special Weather Statements in Nebraska, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.